Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Holomorphic functions operating in Hermitian Banach algebras

Author: A. El Kinani
Journal: Proc. Amer. Math. Soc. 111 (1991), 931-939
MSC: Primary 46K05; Secondary 46H30
MathSciNet review: 1055771
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to prove that Hermitian algebras are the natural framework for the results of Ky Fan on analytic functions of a proper contraction.

References [Enhancements On Off] (What's this?)

  • [1] M. Akkar, A. Elkinani, and M. Oudadess, Calculus fonctionnels harmonique et analytique réel, Ann. Sci. Math. Québec 12 (1988), 151-169. MR 978451 (90a:46123)
  • [2] R. S. Doran and V. A. Belfi, Characterizations of $ {\mathbb{C}^ * }$-algebras, Marcel Dekker, New York, 1986. MR 831427 (87k:46115)
  • [3] K. Fan, Analytic functions of a proper contraction, Math. Z. 160 (1978), 275-290. MR 0482310 (58:2383)
  • [4] -, Sharpened forms of an inequality of von Neumann, Math. Z. 194 (1987), 7-13. MR 871215 (88b:47016)
  • [5] C. Foias, Sur certains théorèmes de J. von Neumann concernant les ensembles spectraux, Acta Sci. Math. (Szeged) 18 (1957), 15-20. MR 0090029 (19:757a)
  • [6] Chen Gong-Ning, On simplified proofs of theorems of von Neumann, Heinz, and Ky Fan, and their extended versions, in Nonlinear and convex analysis (Bor-Luh Lin and Steve Simons, eds.), Lecture Notes in Pure and Appl. Math. 107, Marcel Dekker, New York, 1987, pp. 15-21. MR 892778 (88d:49021)
  • [7] -, A note on Vitali's convergence theorem, Beijing Shifan Daxue Xuebao (1983), 17-22.
  • [8] J. S. Hwang, A problem on the Riesz-Dunford operator calculus and convex univalent functions, Glasgow Math. J. 24 (1983), 129-130. MR 706140 (85b:30018)
  • [9] V. Pták, Banach algebras with involution, Manuscripta Math. 6 (1972), 245-290. MR 0296705 (45:5764)
  • [10] S. Shirali and J. W. M. Ford, Symmetry in complex involutory Banach algebras. II, Duke Math. J. 37 (1970), 275-280. MR 0261362 (41:5977)
  • [11] M. H. Shih and K.-K. Tan, Analytic functions of topological proper contractions, Math. Z. 187 (1984), 317-323. MR 757473 (85k:47030)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46K05, 46H30

Retrieve articles in all journals with MSC: 46K05, 46H30

Additional Information

Keywords: Hermitian algebra, harmonic functional calculus, Hermitian element, invertible element
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society